Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2015, 1:47 PM CDT for Coffee County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 1:47 PM CDT (18:47 UTC)
- Expired
- Jul 1, 2015, 2:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 11:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
610
WUUS54 KOHX 011847
SVROHX
TNC031-011915-
/O.NEW.KOHX.SV.W.0110.150701T1847Z-150701T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
147 PM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 215 PM CDT
* AT 146 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULLAHOMA...
OR 10 MILES SOUTHEAST OF SHELBYVILLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TULLAHOMA AROUND 155 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
GROVE AND ARNOLD AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3536 8625 3538 8625 3539 8628 3541 8625
3541 8626 3542 8625 3545 8625 3545 8624
3546 8625 3548 8624 3540 8600 3535 8604
3536 8616 3535 8616 3535 8619 3534 8620
3534 8626
TIME...MOT...LOC 1846Z 297DEG 29KT 3542 8628
HAIL...<.75IN
WIND...60MPH
$$
051 follow-up statement
155
WWUS54 KOHX 011904
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM CDT WED JUL 1 2015
TNC031-011915-
/O.CON.KOHX.SV.W.0110.000000T0000Z-150701T1915Z/
COFFEE TN-
204 PM CDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN COFFEE COUNTY...
AT 204 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULLAHOMA...OR
8 MILES SOUTH OF MANCHESTER...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN COFFEE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...OAK
GROVE AND ARNOLD AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3536 8625 3538 8625 3539 8628 3541 8625
3541 8626 3542 8625 3545 8625 3545 8624
3546 8625 3548 8624 3540 8600 3535 8604
3536 8616 3535 8616 3535 8619 3534 8620
3534 8626
TIME...MOT...LOC 1904Z 297DEG 29KT 3535 8612
HAIL...<.75IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:20 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 1, 12:20 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1220 PM CDT WED JUL 1 2015 .UPDATE...FOR 18Z AVIATION. && .AVIATION...18Z TAF DISCUSSION. ONGOING LINE OF TS MOVING THROUGH MID-TN. THIS WILL CONTINUE TO MOVE OFF TO THE EAST WITH A COUPLE OF WIND GUSTS AND LIGHTNING BUT SHOULD NOT BE MUCH OF AN EFFECT ON TERMINALS. LIGHT RA WILL LINGER FOR A COUPLE OF HOURS BEFORE A SEVERAL HOUR LULL. CIGS WILL BE SLOW TO COME DOWN...BUT SHOULD FALL INTO THE IFR CATEGORY OVERNIGHT AS MORE TS ACTIVITY DEVELOPS IN THE MID-STATE. WINDS WILL BE LIGHT FOR THE MOST PART...OUT OF THE SOUTHWEST. UNGER && .PREV DISCUSSION... /ISSUED 935 AM CDT WED JUL 1 2015/ UPDATE...FOR MORNING DISCUSSION. ,DISCUSSION... WITH AN MCS BEARING DOWN ON THE MID-STATE THIS MORNING AND THE FACT IT LOOKS LIKE THERE IS NOTHING TO STOP ITS CONTINUATION... HAVE BUMPED POPS ACROSS MIDDLE TN ACCORDINGLY. AS THESE THUNDERSTORMS MOVE CLOSER TO MIDDLE TN...EXPECTATION IS FOR ADDITIONAL DEVELOPMENT TO OCCUR...SOME OF WHICH COULD BE STRONG EARLY THIS AFTERNOON. 1500-2000 J/KG CAPE VALUES AND THE MCS CREATING ITS OWN SUSTAINABLE ENVIRONMENT OF BULK SHEAR VALUES IN THE 30-35KT RANGE MEANS THERE WILL BE A MARGINAL WIND THREAT...ALONG WITH HAIL AND PERIODS OF BRIEF HEAVY RAIN IN SOME OF THE STRONGER CELLS. I ALSO ADDED A LITTLE RESOLUTION TO THE WX GRIDS THROUGH THE AFTERNOON AND INTO THE EVENING AS IT LOOKS LIKE WE WON'T BE COMPLETELY BLANKETED WITH RAINFALL THROUGH THE NEXT 24 HOURS. WE COULD GET A BRIEF RESPITE IN THE 9 PM TO 3 AM TIME FRAME BEFORE ANOTHER MCS DEVELOPS UPSTREAM IN THE NW FLOW ALOFT AND HEADS TOWARDS THE MID-STATE FOR THE EARLY MORNING HOURS ON THURSDAY. UPDATES ARE OUT. UNGER && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 27
Hazardous weather outlook, Jul 1, 5:03 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT WED JUL 1 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-021015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 503 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MIDDLE TENNESSEE LATER THIS MORNING THROUGH THE AFTERNOON. ADDITIONAL SHOWERS AND STORMS MAY SPREAD INTO THE AREA FROM THE NORTHWEST AFTER MIDNIGHT. A FEW STORMS MAY BE STRONG OR SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE. A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS MIDDLE TENNESSEE ON THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND STORMS AFFECTING THE AREA ON FRIDAY. A FEW STORMS MAY BE STRONG OR SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS MAY BE NEEDED TODAY...THURSDAY...AND FRIDAY. SHAMBURGER
In the hours before
Special weather statement, Jul 1, 12:43 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1243 PM CDT WED JUL 1 2015 TNZ059>062-075-011815- MARSHALL TN-BEDFORD TN-WILLIAMSON TN-RUTHERFORD TN-MAURY TN- 1243 PM CDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUTHERFORD... NORTHEASTERN MARSHALL...NORTHWESTERN BEDFORD...EAST CENTRAL MAURY AND SOUTHEASTERN WILLIAMSON COUNTIES UNTIL 115 PM CDT... AT 1243 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF SPRING HILL...OR 15 MILES EAST OF COLUMBIA...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...CHAPEL HILL...EAGLEVILLE...I-65 EAST OF COLUMBIA... UNIONVILLE AND ROVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL TENNESSEE. LAT...LON 3561 8691 3581 8684 3574 8654 3552 8662 TIME...MOT...LOC 1743Z 285DEG 21KT 3569 8678 05
Local storm report, Jul 1, 12:56 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG 3 S DICKSON 36.03N 87.38W
07/01/2015 DICKSON TN EMERGENCY MNGR
TREES DOWN NEAR MILE 171 ON I-40 SOUTH OF DICKSON
&&
EVENT NUMBER OHX1500603
11Special weather statement, Jul 1, 12:58 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT WED JUL 1 2015
TNZ060-061-011830-
MARSHALL TN-MAURY TN-
1258 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL AND SOUTHEASTERN
MAURY COUNTIES UNTIL 130 PM CDT...
AT 1258 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF LEWISBURG...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...CORNERSVILLE...FARMINGTON AND BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3540 8693 3541 8694 3544 8700 3561 8692
3553 8666 3549 8666 3529 8672
TIME...MOT...LOC 1758Z 299DEG 29KT 3551 8690
05Local storm report, Jul 1, 1:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG 2 W DICKSON 36.08N 87.41W
07/01/2015 DICKSON TN EMERGENCY MNGR
TREES DOWN ALONG ENO ROAD AND HWY 48 SOUTH
&&
EVENT NUMBER OHX1500604
11Special weather statement, Jul 1, 1:08 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT WED JUL 1 2015
TNZ075-011845-
BEDFORD TN-
108 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEDFORD COUNTY UNTIL 145
PM CDT...
AT 108 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF SHELBYVILLE...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...WARTRACE...BELL BUCKLE...UNIONVILLE...DEASON AND ROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3539 8640 3552 8665 3557 8664 3558 8663
3558 8664 3570 8663 3565 8647 3565 8645
3564 8642 3563 8642 3562 8640 3563 8639
3560 8630
TIME...MOT...LOC 1808Z 298DEG 29KT 3563 8659
05Local storm report, Jul 1, 1:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 3 N SHELBYVILLE 35.53N 86.45W
07/01/2015 M52 MPH BEDFORD TN AWOS
AT KSYI SHELBYVILLE AIRPORT
&&
EVENT NUMBER OHX1500605
UNGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:47 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 28 min |
| Jul 1, 11:10 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 35 min |
| Jul 1, 11:22 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 23 min |
| Jul 1, 11:35 AM CDT | Special Weather Statement | OHX | Perry | 25 min |
| Jul 1, 11:45 AM CDT | Special Weather Statement | OHX | Dickson | 30 min |
| Jul 1, 12:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Jul 1, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 27 min |
| Jul 1, 12:35 PM CDT | Special Weather Statement | OHX | Williamson | 25 min |
| Jul 1, 12:43 PM CDT | Special Weather Statement | OHX | Marshall | 32 min |
| Jul 1, 12:58 PM CDT | Special Weather Statement | OHX | Marshall | 32 min |
| Jul 1, 1:08 PM CDT | Special Weather Statement | OHX | Bedford | 37 min |
| Jul 1, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.